doi: 10.3934/dcdsb.2020262

Efficient and accurate sav schemes for the generalized Zakharov systems

1. 

Department of Mathematics, Purdue University, West Lafayette, IN 47907, USA

2. 

School of Mathematical Sciences, Fujian Provincial Key Laboratory of Mathematical Modeling, and High-Performance Scientific Computing, Xiamen University, Xiamen 361005, China

Received  March 2020 Revised  July 2020 Published  August 2020

Fund Project: This work is partially supported by NSF grant DMS-1720442 and NSFC grant 11971407

We develop in this paper efficient and accurate numerical schemes based on the scalar auxiliary variable (SAV) approach for the generalized Zakharov system and generalized vector Zakharov system. These schemes are second-order in time, linear, unconditionally stable, only require solving linear systems with constant coefficients at each time step, and preserve exactly a modified Hamiltonian. Ample numerical results are presented to demonstrate the accuracy and robustness of the schemes.

Citation: Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020262
References:
[1]

K. AmaratungaJ. R. WilliamsS. Qian and J. Weiss, Wavelet-galerkin solutions for one-dimensional partial differential equations, International Journal for Numerical Methods in Engineering, 37 (1994), 2703-2716.  doi: 10.1002/nme.1620371602.  Google Scholar

[2]

X. Antoine, J. Shen and Q. Tang, An explicit scalar auxiliary variable pseudospectral scheme for the dynamics of nonlinear schrödinger and gross-pitaevskii equations, Preprint. Google Scholar

[3]

W. Bao and C. Su, A uniformly and optimally accurate method for the zakharov system in the subsonic limit regime, SIAM Journal on Scientific Computing, 40 (2018), A929-A953. doi: 10.1137/17M1113333.  Google Scholar

[4]

W. Bao and F. Sun, Efficient and stable numerical methods for the generalized and vector zakharov system, SIAM Journal on Scientific Computing, 26 (2005), 1057-1088.  doi: 10.1137/030600941.  Google Scholar

[5]

J. P. Boyd, Chebyshev and Fourier Spectral Methods, Courier Corporation, 2001.  Google Scholar

[6]

W. CaiC. JiangY. Wang and Y. Song, Structure-preserving algorithms for the two-dimensional sine-gordon equation with neumann boundary conditions, Journal of Computational Physics, 395 (2019), 166-185.  doi: 10.1016/j.jcp.2019.05.048.  Google Scholar

[7]

Q. Chang and H. Jiang, A conservative difference scheme for the zakharov equations, Journal of Computational Physics, 113 (1994), 309-319.  doi: 10.1006/jcph.1994.1138.  Google Scholar

[8]

R. T. Glassey, Convergence of an energy-preserving scheme for the zakharov equations in one space dimension, Mathematics of Computation, 58 (1992), 83-102.  doi: 10.1090/S0025-5718-1992-1106968-6.  Google Scholar

[9]

H. HadouajB. A. Malomed and G. A. Maugin, Dynamics of a soliton in a generalized zakharov system with dissipation, Physical Review A, 44 (1991), 3925-3931.  doi: 10.1103/PhysRevA.44.3925.  Google Scholar

[10]

H. HadouajB. A. Malomed and G. A. Maugin, Soliton-soliton collisions in a generalized zakharov system, Physical Review A, 44 (1991), 3932-3940.  doi: 10.1103/PhysRevA.44.3932.  Google Scholar

[11]

P. K. Newton, Wave interactions in the singular zakharov system, Journal of Mathematical Physics, 32 (1991), 431-440.  doi: 10.1063/1.529430.  Google Scholar

[12]

G. L. PayneD. R. Nicholson and R. M. Downie, Numerical solution of the zakharov equations, Journal of Computational Physics, 50 (1983), 482-498.  doi: 10.1016/0021-9991(83)90107-9.  Google Scholar

[13]

B. F. SandersN. D. Katopodes and J. P. Boyd, Spectral modeling of nonlinear dispersive waves, Journal of Hydraulic Engineering, 124 (1998), 2-12.   Google Scholar

[14]

J. Shen, T. Tang and L.-L. Wang, Spectral Methods: Algorithms, Analysis and Applications, volume 41, Springer Science & Business Media, 2011. doi: 10.1007/978-3-540-71041-7.  Google Scholar

[15]

J. ShenJ. Xu and J. Yang, The scalar auxiliary variable (sav) approach for gradient flows, Journal of Computational Physics, 353 (2018), 407-416.  doi: 10.1016/j.jcp.2017.10.021.  Google Scholar

[16]

J. ShenJ. Xu and J. Yang, A new class of efficient and robust energy stable schemes for gradient flows, SIAM Review, 61 (2019), 474-506.  doi: 10.1137/17M1150153.  Google Scholar

[17]

C. Sulem and P. L. Sulem, Regularity properties for the equations of langmuir turbulence, Comptes Rendus Hebdomadaires Des Seances De L Academie Des Sciences Serie A, 289 (1979), 173-176.   Google Scholar

[18]

G. W. Wei, Discrete singular convolution for the solution of the fokker-planck equation, The Journal of Chemical Physics, 110 (1999), 8930-8942.  doi: 10.1063/1.478812.  Google Scholar

[19]

V. E. Zakharov et al., Collapse of langmuir waves, Sov. Phys. JETP, 35 (1972), 908-914. Google Scholar

show all references

References:
[1]

K. AmaratungaJ. R. WilliamsS. Qian and J. Weiss, Wavelet-galerkin solutions for one-dimensional partial differential equations, International Journal for Numerical Methods in Engineering, 37 (1994), 2703-2716.  doi: 10.1002/nme.1620371602.  Google Scholar

[2]

X. Antoine, J. Shen and Q. Tang, An explicit scalar auxiliary variable pseudospectral scheme for the dynamics of nonlinear schrödinger and gross-pitaevskii equations, Preprint. Google Scholar

[3]

W. Bao and C. Su, A uniformly and optimally accurate method for the zakharov system in the subsonic limit regime, SIAM Journal on Scientific Computing, 40 (2018), A929-A953. doi: 10.1137/17M1113333.  Google Scholar

[4]

W. Bao and F. Sun, Efficient and stable numerical methods for the generalized and vector zakharov system, SIAM Journal on Scientific Computing, 26 (2005), 1057-1088.  doi: 10.1137/030600941.  Google Scholar

[5]

J. P. Boyd, Chebyshev and Fourier Spectral Methods, Courier Corporation, 2001.  Google Scholar

[6]

W. CaiC. JiangY. Wang and Y. Song, Structure-preserving algorithms for the two-dimensional sine-gordon equation with neumann boundary conditions, Journal of Computational Physics, 395 (2019), 166-185.  doi: 10.1016/j.jcp.2019.05.048.  Google Scholar

[7]

Q. Chang and H. Jiang, A conservative difference scheme for the zakharov equations, Journal of Computational Physics, 113 (1994), 309-319.  doi: 10.1006/jcph.1994.1138.  Google Scholar

[8]

R. T. Glassey, Convergence of an energy-preserving scheme for the zakharov equations in one space dimension, Mathematics of Computation, 58 (1992), 83-102.  doi: 10.1090/S0025-5718-1992-1106968-6.  Google Scholar

[9]

H. HadouajB. A. Malomed and G. A. Maugin, Dynamics of a soliton in a generalized zakharov system with dissipation, Physical Review A, 44 (1991), 3925-3931.  doi: 10.1103/PhysRevA.44.3925.  Google Scholar

[10]

H. HadouajB. A. Malomed and G. A. Maugin, Soliton-soliton collisions in a generalized zakharov system, Physical Review A, 44 (1991), 3932-3940.  doi: 10.1103/PhysRevA.44.3932.  Google Scholar

[11]

P. K. Newton, Wave interactions in the singular zakharov system, Journal of Mathematical Physics, 32 (1991), 431-440.  doi: 10.1063/1.529430.  Google Scholar

[12]

G. L. PayneD. R. Nicholson and R. M. Downie, Numerical solution of the zakharov equations, Journal of Computational Physics, 50 (1983), 482-498.  doi: 10.1016/0021-9991(83)90107-9.  Google Scholar

[13]

B. F. SandersN. D. Katopodes and J. P. Boyd, Spectral modeling of nonlinear dispersive waves, Journal of Hydraulic Engineering, 124 (1998), 2-12.   Google Scholar

[14]

J. Shen, T. Tang and L.-L. Wang, Spectral Methods: Algorithms, Analysis and Applications, volume 41, Springer Science & Business Media, 2011. doi: 10.1007/978-3-540-71041-7.  Google Scholar

[15]

J. ShenJ. Xu and J. Yang, The scalar auxiliary variable (sav) approach for gradient flows, Journal of Computational Physics, 353 (2018), 407-416.  doi: 10.1016/j.jcp.2017.10.021.  Google Scholar

[16]

J. ShenJ. Xu and J. Yang, A new class of efficient and robust energy stable schemes for gradient flows, SIAM Review, 61 (2019), 474-506.  doi: 10.1137/17M1150153.  Google Scholar

[17]

C. Sulem and P. L. Sulem, Regularity properties for the equations of langmuir turbulence, Comptes Rendus Hebdomadaires Des Seances De L Academie Des Sciences Serie A, 289 (1979), 173-176.   Google Scholar

[18]

G. W. Wei, Discrete singular convolution for the solution of the fokker-planck equation, The Journal of Chemical Physics, 110 (1999), 8930-8942.  doi: 10.1063/1.478812.  Google Scholar

[19]

V. E. Zakharov et al., Collapse of langmuir waves, Sov. Phys. JETP, 35 (1972), 908-914. Google Scholar

Figure 4.1.  Numerical solutions of the electric field $ |E(x,t)|^2 $ at T = 1
Figure 4.2.  Numerical solutions of the electric field $ |E(x,t)|^2 $ at $ [0,1] $
Figure 4.3.  Numerical and reference solutions for Case Ⅲ at T = 2 (left column) and T = 4 (right column)
Figure 4.4.  Numerical solutions in (4.2): surface-plots of the electron density $ |E(x,y,t)|^2 $ (left) and ion density fluctuation $ N(x,y,t) $ (right) for Case 1 with $ \gamma = 0.8 $ and $ \lambda = 20 $
Figure 4.5.  Numerical solutions in (4.2): surface-plots of the electron density $ |E(x,y,t)|^2 $ (left) and ion density fluctuation $ N(x,y,t) $ (left) with $ \gamma = 0.1 $ and $ \lambda = 20 $
Figure 4.6.  Numerical solutions in (4.2): surface-plots of the electron density $ |E(x,y,t)|^2 $ (left) and ion density fluctuation $ N(x,y,t) $ (left) for Case 1 with $ \gamma = 0.1 $ and $ \lambda = 100 $
Figure 4.7.  Numerical solutions in (4.3) for Case Ⅰ with $ \lambda = 2 $
Figure 4.8.  Numerical solutions in (4.3) for Case Ⅱ with $ \lambda = 2 $
Figure 4.9.  Numerical solutions in (4.3) for Case Ⅲ with $ \lambda = 2 $
Figure 4.10.  Numerical solutions in (4.3) for Case Ⅲ with $ \lambda = 100 $
Figure 4.11.  Evolution of the total wave energy $ \|\textbf{E}(t)\|^2 $ and the wave energy of the three components of the electric field $ \|E_1(t)\|^2 $, $ \|E_2(t)\|^2 $ and $ \|E_3(t)\|^2 $ in (4.4) for Case 1 (left) and Case 2 (right)
Table 1.  Error and convergence rates in time
$ \delta t $ $ |e_E|_{L^{\infty}(0,T;L^{\infty})} $ $ Rate $ $ |e_N|_{L^{\infty}(0,T;L^{\infty})} $ $ Rate $
$ 2\times 10^{-2} $ 1.90E(-3) - 1.60E(-3) -
$ 1\times 10^{-2} $ 4.82E(-4) 1.98 3.94E(-4) 1.98
$ 5\times 10^{-3} $ 1.21E(-4) 1.99 9.93E(-5) 1.99
$ 2.5\times 10^{-3} $ 3.04E(-5) 2.00 2.49E(-5) 2.00
$ 1.25\times 10^{-3} $ 7.61E(-6) 2.00 6.23E(-6) 2.00
$ 6.25\times 10^{-4} $ 1.90E(-6) 2.00 1.56E(-6) 2.00
$ 3.125\times 10^{-4} $ 4.76E(-7) 2.00 3.93E(-7) 1.99
$ 1.5625\times 10^{-4} $ 1.21E(-7) 1.97 1.08E(-7) 1.87
$ \delta t $ $ |e_E|_{L^{\infty}(0,T;L^{\infty})} $ $ Rate $ $ |e_N|_{L^{\infty}(0,T;L^{\infty})} $ $ Rate $
$ 2\times 10^{-2} $ 1.90E(-3) - 1.60E(-3) -
$ 1\times 10^{-2} $ 4.82E(-4) 1.98 3.94E(-4) 1.98
$ 5\times 10^{-3} $ 1.21E(-4) 1.99 9.93E(-5) 1.99
$ 2.5\times 10^{-3} $ 3.04E(-5) 2.00 2.49E(-5) 2.00
$ 1.25\times 10^{-3} $ 7.61E(-6) 2.00 6.23E(-6) 2.00
$ 6.25\times 10^{-4} $ 1.90E(-6) 2.00 1.56E(-6) 2.00
$ 3.125\times 10^{-4} $ 4.76E(-7) 2.00 3.93E(-7) 1.99
$ 1.5625\times 10^{-4} $ 1.21E(-7) 1.97 1.08E(-7) 1.87
Table 2.  Discretization Error in space
$ N $ 32 64 128 256
$ |e_E|_{L^{\infty}(0,T;L^{\infty})} $ 5.40E(-1) 7.84E(-2) 1.91E(-4) 8.88E(-7)
$ |e_N|_{L^{\infty}(0,T;L^{\infty})} $ 2.64E(-1) 1.23E(-1) 1.10E(-3) 5.19E(-6)
$ N $ 32 64 128 256
$ |e_E|_{L^{\infty}(0,T;L^{\infty})} $ 5.40E(-1) 7.84E(-2) 1.91E(-4) 8.88E(-7)
$ |e_N|_{L^{\infty}(0,T;L^{\infty})} $ 2.64E(-1) 1.23E(-1) 1.10E(-3) 5.19E(-6)
Table 3.  Error and convergence rates for the conserved quantities
$ \delta t $ $ |e_{D^{GZS}}|_{L^{\infty}(0,T)} $ $ Rate $ $ |e_P^{GZS}|_{L^{\infty}(0,T)} $ $ Rate $ $ |e_H^{GZS}|_{L^{\infty}(0,T)} $ $ Rate $
$ 8\times 10^{-2} $ 1.50E(-3) - 2.10E(-3) - 2.00E(-3) -
$ 4\times 10^{-2} $ 1.69E(-4) 3.14 4.68E(-4) 2.16 2.26E(-4) 3.10
$ 2\times 10^{-2} $ 2.05E(-5) 3.04 1.12E(-4) 2.07 2.90E(-5) 3.02
$ 1\times 10^{-2} $ 2.53E(-6) 3.02 2.73E(-5) 2.03 3.60E(-6) 3.01
$ 5\times 10^{-3} $ 3.14E(-7) 3.01 6.74E(-6) 2.02 4.49E(-7) 3.00
$ 2.5\times 10^{-3} $ 3.91E(-8) 3.01 1.68E(-6) 2.01 5.61E(-8) 3.00
$ 1.25\times 10^{-3} $ 4.88E(-9) 3.00 4.18E(-7) 2.00 7.09E(-9) 2.98
$ 6.25\times 10^{-4} $ 6.09E(-10) 3.00 1.05E(-7) 1.99 1.18E(-9) 2.58
$ \delta t $ $ |e_{D^{GZS}}|_{L^{\infty}(0,T)} $ $ Rate $ $ |e_P^{GZS}|_{L^{\infty}(0,T)} $ $ Rate $ $ |e_H^{GZS}|_{L^{\infty}(0,T)} $ $ Rate $
$ 8\times 10^{-2} $ 1.50E(-3) - 2.10E(-3) - 2.00E(-3) -
$ 4\times 10^{-2} $ 1.69E(-4) 3.14 4.68E(-4) 2.16 2.26E(-4) 3.10
$ 2\times 10^{-2} $ 2.05E(-5) 3.04 1.12E(-4) 2.07 2.90E(-5) 3.02
$ 1\times 10^{-2} $ 2.53E(-6) 3.02 2.73E(-5) 2.03 3.60E(-6) 3.01
$ 5\times 10^{-3} $ 3.14E(-7) 3.01 6.74E(-6) 2.02 4.49E(-7) 3.00
$ 2.5\times 10^{-3} $ 3.91E(-8) 3.01 1.68E(-6) 2.01 5.61E(-8) 3.00
$ 1.25\times 10^{-3} $ 4.88E(-9) 3.00 4.18E(-7) 2.00 7.09E(-9) 2.98
$ 6.25\times 10^{-4} $ 6.09E(-10) 3.00 1.05E(-7) 1.99 1.18E(-9) 2.58
[1]

Jin-Cheng Jiang, Chi-Kun Lin, Shuanglin Shao. On one dimensional quantum Zakharov system. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5445-5475. doi: 10.3934/dcds.2016040

[2]

Shaoyun Shi, Wenlei Li. Non-integrability of generalized Yang-Mills Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1645-1655. doi: 10.3934/dcds.2013.33.1645

[3]

Vanessa Barros, Felipe Linares. A remark on the well-posedness of a degenerated Zakharov system. Communications on Pure & Applied Analysis, 2015, 14 (4) : 1259-1274. doi: 10.3934/cpaa.2015.14.1259

[4]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[5]

Fatima Ezzahra Lembarki, Jaume Llibre. Periodic orbits for a generalized Friedmann-Robertson-Walker Hamiltonian system in dimension $6$. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1165-1211. doi: 10.3934/dcdss.2015.8.1165

[6]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[7]

Răzvan M. Tudoran, Anania Gîrban. On the Hamiltonian dynamics and geometry of the Rabinovich system. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 789-823. doi: 10.3934/dcdsb.2011.15.789

[8]

José R. Quintero, Juan C. Cordero. Instability of the standing waves for a Benney-Roskes/Zakharov-Rubenchik system and blow-up for the Zakharov equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (4) : 1213-1240. doi: 10.3934/dcdsb.2019217

[9]

Gustavo Ponce, Jean-Claude Saut. Well-posedness for the Benney-Roskes/Zakharov- Rubenchik system. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 811-825. doi: 10.3934/dcds.2005.13.811

[10]

Hung Luong. Local well-posedness for the Zakharov system on the background of a line soliton. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2657-2682. doi: 10.3934/cpaa.2018126

[11]

Nobu Kishimoto. Resonant decomposition and the $I$-method for the two-dimensional Zakharov system. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4095-4122. doi: 10.3934/dcds.2013.33.4095

[12]

Banavara N. Shashikanth. Kirchhoff's equations of motion via a constrained Zakharov system. Journal of Geometric Mechanics, 2016, 8 (4) : 461-485. doi: 10.3934/jgm.2016016

[13]

Hung Luong, Norbert J. Mauser, Jean-Claude Saut. On the Cauchy problem for the Zakharov-Rubenchik/ Benney-Roskes system. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1573-1594. doi: 10.3934/cpaa.2018075

[14]

Sijia Zhong, Daoyuan Fang. $L^2$-concentration phenomenon for Zakharov system below energy norm II. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1117-1132. doi: 10.3934/cpaa.2009.8.1117

[15]

Fágner D. Araruna, Flank D. M. Bezerra, Milton L. Oliveira. Rate of attraction for a semilinear thermoelastic system with variable coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3211-3226. doi: 10.3934/dcdsb.2018316

[16]

Piotr Gwiazda, Agnieszka Świerczewska-Gwiazda, Aneta Wróblewska. Generalized Stokes system in Orlicz spaces. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2125-2146. doi: 10.3934/dcds.2012.32.2125

[17]

Jian Zhang, Wen Zhang, Xiaoliang Xie. Existence and concentration of semiclassical solutions for Hamiltonian elliptic system. Communications on Pure & Applied Analysis, 2016, 15 (2) : 599-622. doi: 10.3934/cpaa.2016.15.599

[18]

Xing Huang, Wujun Lv. Stochastic functional Hamiltonian system with singular coefficients. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1257-1273. doi: 10.3934/cpaa.2020060

[19]

Shinya Kinoshita. Well-posedness for the Cauchy problem of the Klein-Gordon-Zakharov system in 2D. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1479-1504. doi: 10.3934/dcds.2018061

[20]

Isao Kato. Well-posedness for the Cauchy problem of the Klein-Gordon-Zakharov system in four and more spatial dimensions. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2247-2280. doi: 10.3934/cpaa.2016036

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (18)
  • HTML views (49)
  • Cited by (0)

Other articles
by authors

[Back to Top]